×

zbMATH — the first resource for mathematics

The number of rooted maps on an orientable surface. (English) Zbl 0751.05052
Authors’ abstract: Let \(m_ g(n)\) be the number of rooted \(n\) edged maps on an orientable surface of genus \(g>0\). The generating function of \(\rho=(1-12x)^{1/2}\) whose denominator factors completely into powers of \(\rho\), \(\rho+2\), and \(\rho+5\). We calculate \(M_ 2(x)\) and \(M_ 3(x)\). Unfortunately, we have not been able to discern a pattern in the sequence \(M_ g(x)\) from the values for \(g\leq 3\).

MSC:
05C30 Enumeration in graph theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Arquès, D, Relations fonctionnelles et dénombrement des Cartes pointées sur le tore, J. combin. theory ser. B, 43, 253-274, (1987) · Zbl 0628.05040
[2] Bender, E.A; Canfield, E.R, The asymptotic number of rooted maps on a surface, J. combin. theory ser. A, 43, 244-257, (1986) · Zbl 0606.05031
[3] Bender, E.A; Canfield, E.R; Robinson, R.W, The enumeration of maps on the torus and the projective plane, Canad. math. bull., 31, 257-271, (1988) · Zbl 0617.05036
[4] Tutte, W.T, A census of planar maps, Canad. J. math., 15, 249-271, (1963) · Zbl 0115.17305
[5] Walsh, T.R.S; Lehman, A.B, Counting rooted maps by genus, I, J. combin. theory ser. B, 13, 192-218, (1972) · Zbl 0228.05108
[6] Walsh, T.R.S; Lehman, A.B; Walsh, T.R.S; Lehman, A.B, Counting rooted maps by genus, II, J. combin. theory ser. B, J. combin. theory ser. B, 14, 185-141, (1973) · Zbl 0261.05105
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.